MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non healthcare professional.Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, during an unknown procedure of a lesion in the posterior tibial involving a patient of unknown age or gender, the advance 14 lp low profile balloon catheter was used.Upon initial inflation, the balloon burst longitudinally at 6atm just before reaching the nominal pressure of 8at, and was able to be removed intact over a wire (manufacturer not specified).An unspecified inflation device was used with a 50/50 ratio of contrast to saline.The patient's anatomy was described as moderately calcified with tortuosity and angulation.There was no harm to the patient.Another of the same device was used to continue the procedure with no further complications.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, drawing, functional test, manufacturing instructions, specifications, quality control, instructions for use, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed biomatter present throughout the device.The complaint was confirmed, as the balloon would not hold pressure during investigation and both water and air would exit the distal tip of the device.Due to the used condition of the device, it cannot be concluded that the device was not made to specifications.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is packaged with instructions for use, which provides a warning "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ furthermore, a review of the manufacturer¿s instructions, drawings, and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, the cause of this event cannot be traced to the device.It is possible that the patient¿s anatomy/condition contributed to the event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8555950
Report Number1820334-2019-00941
Device Sequence Number2257490
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)201108(10)8358618
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2020
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number8358618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1